PET/CT Scan...

Mentioned in and earlier blog, it's been years since I visited a cardiologist. All my hypertension prescriptions were written by my primary care physician. I'm not feeling any anxiety, symptoms of pain or that I have heart trouble, but sometimes heart attacks come without warning. The smart thing is to be proactive and see a cardiologist.

My cardiologist started off with a heart scan using ultrasound and that test was a few weeks ago. A second test was for stress. We're all thinking it's the test where I'll be on a treadmill with oxygen tubes and electrodes running 'for my life' while some technicians are monitoring my condition.

Last week they called and told me what to expect... it's not the treadmill test, it's a PET/CT. That means I slide into a tube scanner, similar to an MRI machine/device and they scan the heart with an injection of dye for imaging contrast first. After that scan, they they inject a drug that dilates the blood vessels and re-scan. They warned me the effect would make me feel weird. That wasn't the correct word. Within a minute I began to feel like I wasn't getting enough air and my breathing increased to the point of heart pounding, extreme headache as though I was climbing stairs but my body was at rest.

I was told caffeine would help get over the symptoms so I stopped for coffee and a sandwich. The test required fasting for 12 hours before and it was a good idea to eat some food before I pass out!

Four hours later and walking around has me feeling like I did 2 months ago when I just started doing morning walks... as though I exercised on the first day.
I did some research and it appears to be a side effect that will soon pass.

Tomorrow is the followup with the cardiologist and I'm hoping the results are normal.
Post Comment

Comments (3)

I was going to say sounds like Claustrophobia until I read on.

hopefully the results are good and best of luck to you with them thumbs up
CW, thanks... I cancelled my afternoon appointments and relaxing the for the day.
Yeah, that description does sound like claustrophobia but I cannot recall having it.
Over the years, I've had a few MRI and CT scans with iodine injections and no ill effects.
This one was different.
Well any worries and concerns you have about the effects be sure to ask and hopefully there will be no need for that particular scan again, that is if it was the scan that cause those side effects. I can't be sure but when the iodine is being injected isn't their some risk IF it was injected and nipped a vein, Like I said, I'm not certain.

Hopefully you'll benefit tomorrow after taking today off for relaxing ....
and you're very welcome and again, G'luck and try not to worry.

To you're health wine
Post Comment - Let others know what you think about this Blog.
Meet the Author of this Blog
chatilliononline today!

chatillion

Boca Raton, Florida, USA

I have an amazing ability to sniff-out bogus profiles...
If you're half my age... Don't expect a response! [read more]

About this Blog

created Jun 22
66 Views
Last Viewed: 12 hrs ago
Last Commented: Jun 22
chatillion has 1,329 other Blogs

Like this Blog?

Do you like this Blog? Why not let the Author know. Click the button to like the Blog. And your like will be added. Likes are anonymous.

Feeling Creative?

Post Comment back to top